Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 4, 2011, 9:49 PM MST for Apache County, Arizona. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 9:49 PM MST (04:49 UTC)
- Expired
- Jul 4, 2011, 10:45 PM MST
- In force
- 56 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 172 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 10:39 PM MST | FLASH FLOOD | Greer, AZ | GREER FIRE DEPT. REPORT FLASH FLOODING ON BUTLER CREEK IN GREER. WATER AND DEBRI FLOW DEPTH 1 TO 2 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
959 WGUS55 KFGZ 050449 FFWFGZ AZC001-050545- /O.NEW.KFGZ.FF.W.0003.110705T0449Z-110705T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 949 PM MST MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 1045 PM MST * AT 939 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A NEW THUNDERSTORMS IN THE GREER AREA. THESE STORMS ARE MOVING TO THE WEST ABOUT 15 MPH...AND WILL PRODUCE LOCALLY HEAVY RAIN. THUS THE FLASH FLOOD WARNING IS BEING REISSUED AND EXTENDED IN TIME. THIS FLASH FLOOD WARNING INCLUDES THE AREA AROUND GREER AS WELL AS THE SOUTH FORK OF THE LITTLE COLORADO RIVER BETWEEN GREER AND EAGER...HOBSON AND COON CREEKS. AUTOMATED RAIN GAGES AT HAY LAKE MEASURED ONE HALF AN INCH OF RAIN IN 25 MINUTES ENDING AT 940 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. && LAT...LON 3400 10950 3408 10944 3407 10936 3396 10943 $$ 41
1 follow-up statement
075 WGUS75 KFGZ 050503 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1003 PM MST MON JUL 4 2011 AZC001-050545- /O.CON.KFGZ.FF.W.0003.000000T0000Z-110705T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 1003 PM MST MON JUL 4 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR SOUTH CENTRAL APACHE COUNTY... AT 953 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS FLASH FLOOD WARNING INCLUDES THE AREA AROUND GREER AS WELL AS THE SOUTH FORK OF THE LITTLE COLORADO RIVER BETWEEN GREER AND EAGER. IT ALSO INCLUDES BUTLER...HOBSON AND COON CREEKS. AUTOMATED RAIN GAGES AT HAY LAKE HAVE MEASURED 0.89 OF AN INCH OF RAIN IN THE 35 MINUTE PERIOD ENDING AT 950 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3400 10950 3408 10944 3407 10936 3396 10943 $$ 41
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:00 PM MST, 49 minutes earlier.
Area forecast discussion, Jul 4, 9:00 PM MST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST MON JUL 4 2011 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WORK WEEK. && .DISCUSSION... FORECAST IS ON TRACK WITH NO UPDATES PLANNED. && PREV DISCUSSION 330 PM....WEATHER PATTERN WITH FOUR CORNERS HIGH PRESSURE LOOKS TO SUPPORT DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THIS WEEK. THIS AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE BEEN MOST NUMEROUS ACROSS THE MOGOLLON RIM...BUT ARE CURRENTLY SHIFTING INTO NORTHERN GILA COUNTY AND REMAINING PORTIONS OF COCONINO COUNTY. STEERING WINDS WITH STORMS HAVE REMAINED LIGHT AND PREDOMINANTLY TO THE WEST-NORTHWEST. SIMILAR CONDITIONS ARE FORECAST FOR THE NEXT SEVERAL DAYS...AND WE ARE KEEPING THE CHANCE FOR PRECIPITATION IN THE FORECAST ACROSS NORTHERN ARIZONA INTO NEXT WEEKEND. && .AVIATION...FOR THE 06Z PACKAGE...WIDELY SCATTERED SHRA/TSRA WILL CONTINUE THROUGH MIDNIGHT AND THEN DIMINISH. SCATTERED SHRA/TSRA WILL DEVELOP TUESDAY AROUND 18Z OVER THE HIGHER TERRAIN...SPREADING INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED DAILY SHOWER AND THUNDERSTORM ACTIVITY. THURSDAY THROUGH SATURDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...WHICH MAY BRING A SLIGHT DRYING TREND BY NEXT WEEKEND. OTHERWISE...EXPECT CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS TO CONTINUE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................KD / DL AVIATION/FIRE WEATHER.......DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 4, 10:02 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST MON JUL 4 2011 AZZ004>018-037>040-050400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1002 AM MST MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY MID-DAY ACROSS THE MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE STORMS. THE MAIN AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST SOUTH TO SOUTHEAST FLOW AROUND THE SUBTROPICAL HIGH ACROSS NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO THE REGION. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 4, 4:56 PM MST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 456 PM MST MON JUL 4 2011 AZZ018-050030- GILA AZ- 456 PM MST MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 530 PM MST AT 450 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING ALONG HIGHWAY 288 FROM 5 TO 15 MILES SOUTH OF YOUNG. THESE STORMS WERE MOVING TOWARD THE WEST AROUND 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAINFALL MAY CAUSE RAPID PONDING OF WATER ON ROADS AND RISING WATER IN AREA WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3385 11122 3411 11122 3408 11086 3382 11089 TIME...MOT...LOC 2355Z 095DEG 13KT 3392 11099 JJ
Special weather statement, Jul 4, 5:33 PM MST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
533 PM MST MON JUL 4 2011
AZZ018-050115-
GILA AZ-
533 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 615 PM MST
AT 520 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 15 MILES EAST OF PUNKIN CENTER...MOVING
WEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL CAUSE
RAPID PONDING OF WATER ON AREA ROADS...AND RISING WATER IN WASHES.
LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING IF POSSIBLE.
&&
LAT...LON 3382 11120 3391 11128 3395 11139 3398 11142
3402 11145 3406 11144 3398 11102 3380 11105
TIME...MOT...LOC 0030Z 097DEG 20KT 3390 11114
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:33 PM MST | Special Weather Statement | FGZ | Gila | 42 min |
| Jul 4, 5:51 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 24 min |
| Jul 4, 6:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 4, 6:50 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 4, 7:54 PM MST | Flash Flood Warning | FGZ | Apache | 111 min |
| Jul 4, 10:52 PM MST | Flash Flood Warning | FGZ | Apache | 45 min |
| Jul 5, 1:07 PM MST | Areal Flood Advisory | FGZ | Yavapai | 83 min |
| Jul 5, 3:00 PM MST | Areal Flood Advisory | FGZ | Yavapai | 90 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.